MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 30"(75CM) 5 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 30"(75CM) 5 BLK; SUTURE, NONABSORBABLE, SILK
Catalog Number 485T
Medical Device Problem Code Component Incompatible (1108)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/19/2018.Additional information was requested and the following was obtained: the reported quantity involved was 12.Please confirm that 8 devices experienced the quality issue.If 12 devices did not experience the quality issue, please clarify the number of devices that did experience the quality issue.Did the event occur during one or multiple patient procedures? if this event occurred in multiple procedures, please provide the following original pc listed 12 suture effected because i thought this was the size of the box.The entire box of 24 is considered effected because of the inconsistencies between the strands.This was discovered in a single case, this was not experienced in multiple procedures.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.From the 24 envelopes, how many were opened and noticed that the braid was larger in diameter? the device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Investigation summary: an empty opened overwrap packet and a needle-suture combination inside an opened foil of product code (b)(4), lot meh906 were returned for analysis.During the visual inspection of the sample, a black monofilament strand was found inside the opened packet; this is different from the printed description of the suture for the product code (b)(4) on the folder of a black braided suture with diameter 5¿.In addition, the suture was measured in diameter and it not met with finished good requirement, since the suture is thinner.Per the condition of the sample, the assignable cause is a mixed product.
 
Event or Problem Description
It was reported by the sales rep that during an unknown procedure, the suture was presenting inconsistencies in the suture strand.Some appeared to be braided and larger in diameter, others appeared to be monofilament and smaller in diameter.Device evaluation found a product mix.There were no patient consequences reported.

Brand Name
SILK SUTURE 30"(75CM) 5 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7984570
Report Number2210968-2018-76651
Device Sequence Number1395843
Product Code GAP
UDI-Device Identifier10705031005754
UDI-Public10705031005754
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number485T
Device Lot NumberMEH906
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2018
Initial Report FDA Received Date10/19/2018
Patient Sequence Number1